MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK SPHERE TOTAL KNEE SYSTEM; GMK-SPHERE FEMORAL COMPONENT CEMENTED - 2+L

MEDACTA INTERNATIONAL SA GMK SPHERE TOTAL KNEE SYSTEM; GMK-SPHERE FEMORAL COMPONENT CEMENTED - 2+L
Model Number 02.12.0022L
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Loss of Range of Motion (2032)
Date of Event 04/21/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Clinical evaluation performed by medacta medical affairs manager: revision surgery was performed approximately 20 months after primary tka was performed due to a limited range of motion.Radiographic assessment shows well-positioned and stable components, without evidence of loosening or mechanical failure.A posterior radiopacity is noted, possibly compatible with capsular thickening, although not definitively assessable.The clinical scenario is consistent with postoperative stiffness, a known multifactorial complication after tka.The intraoperative improvement following posterior capsular release supports a soft-tissue origin.The need for an increased distal femoral resection with unchanged component size suggests an initial extension gap imbalance rather than an issue related to implant sizing or design.Based on the available information, there is no evidence of device malfunction or manufacturing defect.The root cause cannot be determined with certainty and is likely multifactorial.Batch review performed on 27 april 2026: gmk-sphere 02.12.0022l gmk-sphere femoral component cemented - 2+l (k140826) lot 2240007: (b)(4) items manufactured and released on 5-jan-2023.Expiration date: 2027-dec-12.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported events during the period of review.Gmk-sphere 02.12.0310fl gmk-sphere tibial insert - flex s3l - 10 mm (k121416) lot 2001699: (b)(4) items manufactured and released on 30-mar-2020.Expiration date: 2025-mar-30.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported events during the period of review.Root cause: based on the information available no definitive root cause can be established, while there is no indication that any potential issue with the device may have caused or contributed to the event, and the investigation does not indicate any potential manufacturing related issue.
 
Event or Problem Description
Revision surgery due to insufficient flexion and extension after total prosthesis at 1 year and 8 months post primary.The posterior capsule was manually released to increase flexion.The tibial component was not revised.Femoral component revised to one of the same size, sphere component with a 4 mm increased distal cut.Inlay revised with the same size and height: stable prothesis and sufficient flexion and extension.

Brand Name
GMK SPHERE TOTAL KNEE SYSTEM
Common Device Name
GMK-SPHERE FEMORAL COMPONENT CEMENTED - 2+L
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro 6874
SZ  6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro 6874
SZ   6874
MDR Report Key25148964
Report Number3005180920-2026-00422
Device Sequence Number10752157
Product Code JWH
UDI-Device Identifier07630030862472
UDI-Public07630030862472
Combination Product (Y/N)N
PMA/510(K) Number
K140826
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number02.12.0022L
Device Lot Number2240007
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2026
Initial Report FDA Received Date05/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexFemale